Elastic Waves in Half-Space with Thin Barrier

by Jacob Aboudi, Sr. Lect.; School of Engrg., Tel-Aviv Univ., Ramat-Aviv, Israel,

Serial Information: Journal of the Engineering Mechanics Division, 1973, Vol. 99, Issue 1, Pg. 69-83

Document Type: Journal Paper


A combined perturbation-numerical approach to the solution of the problem of wave propagation across a thin barrier imbedded in an elastic half-space is given. The zero order term in a perturbation expansion corresponds to the solution of an impulsively loaded half-space, and the first order term corresponds to the solution of the problem of two quarter-spaces having a common interface on which certain time-spatial dependent loading conditions are applied. Results which include these two terms for various barrier sheets are given and analyzed. Indications are given of some circumstances in which screening of propagated wave energy occurs.

Subject Headings: Elastic analysis | Half space | Wave propagation | Impulsive loads | Time dependence | Sheets | Hydro power

Services: Buy this book/Buy this article


Return to search